Alert archive / Georgia / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 133, NWS Atlanta, GA

June 14, 2018Bibb County, Twiggs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 14, 2018, 8:00 PM EDT for Bibb County, Twiggs County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2018, 8:00 PM EDT (00:00 UTC)
Expired
Jun 14, 2018, 8:28 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bibb County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 31 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1850 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1850 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

243 
WUUS52 KFFC 150000
SVRFFC
GAC021-289-150045-
/O.NEW.KFFC.SV.W.0133.180615T0000Z-180615T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
800 PM EDT THU JUN 14 2018

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Bibb County in central Georgia...
  Northwestern Twiggs County in central Georgia...

* Until 845 PM EDT.

* At 800 PM EDT, a severe thunderstorm was located over Skipperton,
  or 7 miles southwest of Macon, moving east at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Macon, Franklinton, Middle Georgia Regional Airport, Skipperton,
  Rutland and Huber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3272 8378 3282 8377 3284 8350 3266 8354
TIME...MOT...LOC 0000Z 276DEG 14KT 3276 8374 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
436 
WWUS52 KFFC 150028
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
828 PM EDT THU JUN 14 2018

GAC021-289-150037-
/O.CAN.KFFC.SV.W.0133.000000T0000Z-180615T0045Z/
Bibb GA-Twiggs GA-
828 PM EDT THU JUN 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BIBB AND
NORTHWESTERN TWIGGS COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3272 8378 3282 8377 3284 8350 3266 8354
TIME...MOT...LOC 0027Z 276DEG 14KT 3275 8361 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 7:40 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 14, 7:40 PM EDT, 20 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Peachtree City GA
740 PM EDT Thu Jun 14 2018

.SHORT TERM /Tonight through Friday Night/...
A weak upper low continues to slowly drift southward into
southeastern Alabama this afternoon and is providing a focus for
scattered shower and thunderstorm development, especially across
central Georgia. Movement of convection is relatively slow given
continued weak steering winds. Locally heavy rainfall can be
expected given this slow movement in combination with PWs ranging
from 1.5 to near 2 inches. Convective coverage will diminish
overnight, though an isolated shower or thunderstorm cannot be ruled
out, especially in proximity to the upper low.

The upper low will continue to weaken and drift southward through
the day Friday. While upper ridging will begin to build in from the
west, sufficient low level moisture will remain in place for diurnal
shower and thunderstorm development, though coverage will likely be
lower than today. As has been the case, given ample heating as well
as elevated PWs, thunderstorms will produce locally heavy rainfall,
and stronger storms could produce gusty winds. Coverage will again
diminish after sunset Friday evening.

Temperatures on Friday will likely be a couple of degrees warmer
than today, especially across north Georgia where shower and
thunderstorm coverage is lower. Expect highs near 90 into the lower
90s.

RW

.LONG TERM /Saturday through Thursday/...
Looks like we are in a continued pattern of diurnally driven
convection through day 7. The extended starts off Saturday with
decent afternoon storm potential given a lingering weak upper low
centered across AL and associated enhanced Gulf moisture. The
broad upper ridge looks to build in from the west and should help
to limit overall coverage of showers and storms Sunday through
Monday. This ridge will not completely suppress development as
there will likely be enough daytime heating and available
instability to still trigger some isolated to scattered
convection. Have generally continued some slight to low end chance
pops for portions of the area, then more widespread chance pops
for Tuesday into Wednesday as the ridge is expected to weaken a
bit. The models are hinting at an upper shortwave and sfc front
approaching the area Wednesday so may need to up pops a bit at the
end of the forecast as it gets closer. Will stick with chance pops
for now as it is day 7 at the moment. High temps expected to stay
in the low 90s across the area with lows in the 70s through the
extended.

01

&&

AVIATION...
00Z Update...
Thunderstorm coverage increasing south of KATL and should affect
mainly KMCN and KCSG. Expect a diminishing trend after 02z. Should
be vfr overnight but some mvfr stratus and visibility will be
possible especially in rain areas. Winds should be light southwest
or variable ovrnight and mostly southwest tomorrow. Expect a repeat
for Friday.

//ATL Confidence...00Z Update...
Medium confidence on all elements.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  92  71  91 /  20  30  20  40
Atlanta         71  90  72  89 /  30  30  20  40
Blairsville     65  88  65  87 /  20  40  30  50
Cartersville    69  92  70  91 /  30  20  20  40
Columbus        71  89  72  90 /  40  40  30  40
Gainesville     70  89  71  89 /  20  30  20  40
Macon           71  91  72  90 /  30  30  30  40
Rome            70  93  70  91 /  20  10  10  30
Peachtree City  69  90  70  89 /  40  30  30  40
Vidalia         72  92  73  91 /  30  40  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...41
LONG TERM....01
AVIATION...41
Hazardous weather outlook, Jun 14, 4:22 AM EDT, 15 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
422 AM EDT Thu Jun 14 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-150830-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
422 AM EDT Thu Jun 14 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms can be expected this afternoon into this
evening. Some storms could be strong and an isolated severe storm
cannot be ruled out. The main threats will be isolated flooding
from locally heavy rainfall, strong damaging winds and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

There is a chance of thunderstorms each day, mainly during the
afternoon and evening hours. A few storms could be strong to severe
each day with strong, gusty winds, frequent lightning and isolated
flooding from heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but spotters
are encouraged to submit reports of any severe weather and flooding
through the web by going to weather.gov/atlanta

In the hours before

Special weather statement, Jun 14, 7:19 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
719 PM EDT THU JUN 14 2018

GAZ071-081-082-142345-
Monroe GA-Bibb GA-Crawford GA-
719 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MONROE...WESTERN BIBB
AND NORTHEASTERN CRAWFORD COUNTIES UNTIL 745 PM EDT...

At 719 PM EDT...a strong thunderstorm was near Lizella, or 9 miles
northeast of Roberta...moving northwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Russellville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3275 8382 3273 8388 3289 8404 3296 8384
TIME...MOT...LOC 2319Z 155DEG 14KT 3278 8387

WIND...40MPH
Special weather statement, Jun 14, 7:27 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
727 PM EDT THU JUN 14 2018

GAZ069-079-150000-
Upson GA-Talbot GA-
727 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR UPSON AND NORTHEASTERN TALBOT
COUNTIES UNTIL 800 PM EDT...

At 727 PM EDT...a strong thunderstorm was over Prattsburg, or 9 miles
south of Thomaston...moving north at 10 mph.

  HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Big Lazer Creek Wma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3273 8432 3273 8439 3285 8448 3285 8424
TIME...MOT...LOC 2327Z 178DEG 8KT 3275 8436

WIND...50MPH
Special weather statement, Jun 14, 7:34 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
734 PM EDT THU JUN 14 2018

GAZ082-083-150000-
Bibb GA-Twiggs GA-
734 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIBB AND NORTHWESTERN
TWIGGS COUNTIES UNTIL 800 PM EDT...

At 734 PM EDT...a strong thunderstorm was over Middle Georgia
Regional Airport, or 8 miles south of Macon...moving northeast at 20
mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Macon, Cross Keys, Dry Branch, Rutland, Franklinton, Middle Georgia
Regional Airport and Huber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3266 8359 3268 8365 3289 8367 3280 8341
      3266 8356
TIME...MOT...LOC 2334Z 203DEG 16KT 3272 8360

WIND...40MPH
Local storm report, Jun 14, 7:56 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     1 SSW THREE POINTS      32.77N  82.25W
06/14/2018                   EMANUEL            GA   911 CALL CENTER

            TREES DOWN ON STEVENS CEMETARY AND STEVENS CROSSING RD

&&

EVENT NUMBER FFC1800335

KS
Special weather statement, Jun 14, 7:57 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
757 PM EDT THU JUN 14 2018

GAZ082-083-150030-
Bibb GA-Twiggs GA-
757 PM EDT THU JUN 14 2018

...SIGNIFICANT WEATHER ADVISORY FOR BIBB AND WESTERN TWIGGS COUNTIES
UNTIL 830 PM EDT...

At 757 PM EDT...a line of strong thunderstorms was along a line
extending from Huber to near Jack Brown Estates to Lake Tobesofkee...
and moving east at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Macon, Payne, Payne City, Cross Keys, Wesleyan, Lake Tobesofkee,
Skipperton, Rutland and Huber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3273 8378 3285 8384 3289 8366 3289 8361
      3275 8350 3269 8353 3268 8356
TIME...MOT...LOC 2357Z 277DEG 14KT 3271 8355 3275 8376 3282 8382

WIND...40MPH
Local storm report, Jun 14, 7:58 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
758 PM EDT THU JUN 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     1 SE THREE POINTS       32.77N  82.24W
06/14/2018                   EMANUEL            GA   911 CALL CENTER

            TREES DOWN ON HWY 56. TREES AND POWERLINES DOWNED ON
            DRAKE ROAD

&&

EVENT NUMBER FFC1800336

KS

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:30 PM EDTSpecial Weather StatementFFCBibb30 min
Jun 15, 5:38 PM EDTSpecial Weather StatementFFCWhite37 min
Jun 15, 5:46 PM EDTSpecial Weather StatementFFCClayton29 min
Jun 15, 5:49 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Fulton21 min
Jun 15, 6:29 PM EDTSpecial Weather StatementFFCOconee31 min
Jun 15, 6:52 PM EDTSpecial Weather StatementFFCBarrow23 min
Jun 15, 7:00 PM EDTSpecial Weather StatementFFCDouglas30 min
Jun 15, 7:13 PM EDTSevere Thunderstorm WarningFFCTaliaferro, Wilkes47 min
Jun 15, 7:53 PM EDTSpecial Weather StatementFFCDouglas37 min
Jun 15, 7:57 PM EDTSpecial Weather StatementFFCTaliaferro33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.